Ask Health Experts and Get Answers to Your Health Question ASAP
Hello ! Thank you for your question, I’m Dr. Vikas (M.D Psychiatry) and I’ll try to help you.
You have been diagnosed as suffering from OCD and anxiety, it it correct?
Thank you Dr I am having a hard time dealing with this
Yes I have OCD and GAD
have you ever consulted a psychiatrist before?
I am in CBT therapy but this has not worked
yes I see a psychiatrist for my meds Remeron and Abilify
OK, see, Remeron and Abilify are the best medicine for treating OCD and anxiety.
it is evident that you are not responding to these medicines.
I also take Ativan as needed
are you finding the useful in controlling your symptoms?
do you think its time to switch medications?
well, SSRI antidepressants like Prozac or Zoloft are the first line medicines for treating OCD and anxiety.
Most patients respond well to any one of these medicines.
Zoloft did not work for me and I am concerned for weight gain with prozac
Prozac does not cause weight gain and in fact it can can cause weight initially because of its side effect of causing lack of appetite.
Zoloft is usually required in high dose.
to be effective. Most patients respond well to a dose range of 100-200 mg per day of Zoloft.
I have been on Remeron since january if I switch to prozac will that take a long time to adjust?
Your doctor can add Proazac with Remeron. This combination is a very powerful combination.
I am confident that you will notice a great improvement in your symptoms within 2-3 weeks of starting Prozac.
I am on 45 mg of Remeron now
OK, your doctor can start with 20 mg of Prozac in day and can gradually increase it weekly depending on the clinical response. Most patients respond well to a dose range of 40-80 mg per day of Prozac.
In addition to medicines, you can also try thought stopping technique for these obsessive ruminations you are having.
I will ask my doctor thank you. How can I tell myself about the heart and foot placements having no connection?
you can search for thought stopping technique videos on Youtube.
see, these are obsessive ruminations (repeating thoughts and you yourself know that these thoughts are irrational because there is no connection between foot and heart placement)
here thought stopping technique can be very useful. Once you start Prozac, you will notice a great improvement also.
It seems that once my heel is on the ground the thoughts start up
have you ever tried thought stopping technique?
how does it work?
in this technique, whenever a patients start having such type of thoughts, a command is given to brain to stop.
just wait, I am giving you a few links.
How can you stop thoughts?
so even the action of placing the foot from the heel position is harmless as well and this is ocd false thinking?
just try this technique and I am sure it will be helpful in your case.
could you retype link for video results please?
you can just search on google or yahoo for thought stopping technique videos.
on youtube also you can find several videos.
anything positive I can tell myself to know that heart and feet are separate functions?
see, as I mentioned before, this is an obsessive rumination and simply telling yourself not to believe in it will not help much.
you have to try this technique to stop this unwanted thought.
Prozac can help in this once your doctor start it.
but realistically there is no connection?
This is characteristic of OCD that if a patient try to resist his or her thought, it results in more anxiety.
Yes, there is no such connection between foot placement and heart to the best of my knowledge.
could acupuncture help the ocd?
I have mentioned the two most useful approach which can help in controlling your symptoms. Most of my patients respond within 2-3 weeks.
Acupuncture may or may not help. I am not able to comment on it as I have never tried it in my patients.
never felt any need to do so honestly speaking.
so the prozac and thought stopping technique would help in addition to my condition?
just discuss with your doctor and try them.
thank you Dr Vikas
You are most welcome. Don't worry, you will notice a great improvement in your symptoms very soon hopefully.
Thanks for coming to JA.
I really enjoyed working with you – please feel free to request me again when you come back to ask another question. You can Bookmark my profile link in your browser. ( http://www.justanswer.com/mental-health/expert-drvikas/ )
thank you again
just once last thing before we end I should also try not to pay attention to feet also?
yes, just try to stop this thought by thought stopping technique. That is all you require at present.
If you do not require further assistance,please rate one of the positive ratings (3,4,5 / smiley faces) as this is the only way how we are compensated for our time and expertise.Please take a moment to rate the answer.Kind regardsVikas
Hello I spoke with my psychiatrist today about adding Prozac and he did not want to change anything right now with the medication aside from using ativan as needed as a third drug along with Remeron and Abilify. He wants me to use more CBT methods to cope with anxieties we discussed and thought stopping and know these ruminations I have are not based in reality and have no human physiology connection with the feet to the heart or the vision to the heart. I did get my blood drawn to check the low testosterone levels to see if there was a change since January and I will know by Friday. I was going to ask you if I saw a cardiologist would that help set my mind at ease. My pulse does run in the 100-120 from anxiety but my MD did not want to prescribe a beta blocker because of fatigue side effect. My pressure was 118/82. Do you think I should pursue a consultation with a cardiologist or just be happy with the results I have. My MD does not seem too concerned because I have psyche issues and is frustrated.
when I was watching tv award show earlier I focused on a belt one of the actors was wearing then when it went out of view on the screen I thought I felt a flutter in my chest was this just a nervous impulse and nothing to do with the heart since this was only vision by looking at tv?